Ohio, 2007Lake-Effect Snow in Ohio, April 6 to 8, 2007
April 6 to 8, 2007 · NWS CLE · 2 events in 2 counties and zones
A low pressure located over eastern Canada was slowly moving east away from the area. However, a reinforcing trough of low pressure moved over the area during the 7th and 8th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure located over eastern Canada was slowly moving east away from the area. However, a reinforcing trough of low pressure moved over the area during the 7th and 8th. This trough, combined with a steady northerly flow over Lake Erie, allowed for lake effect snow to continue across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 6, 10:17 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 6, 10:17 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1117 AM EDT FRI APR 6 2007
.SHORT TERM UPDATE (THIS AFTERNOON)...
MADE SOME ADJUSTMENTS TO FORECAST FOR THIS AFTERNOON TO INCREASE
POPS ACROSS NORTH-CENTRAL ZONES OUT FOR ERIE OH/HURON CTY WITH LES
BANDS MOVING ONSHORE. KEPT ACCUMULATIONS OUT THERE AROUND AN INCH OR
LESS FOR THE SNOW. WATCHING LES BAND MOVING IN ACROSS LORAIN CTY AN
INTO SW CUYAHOGA CTY. INCREASED ACCUMS TO 1 TO 2 FOR LORAIN
CTY...AND MENTIONED A GENERAL 1 TO 3 ACROSS CUYAHOGA CTY AS WESTERN
PORTIONS MAY GET INTO THE SNOWBAND THIS AFTERNOON. ACROSS SE ZONES
MENTIONED 1-2 OUTSIDE OF ADVISORY AREA...AND 1-3 FOR TRUMBULL CTY.
SNOW SHOWER ACTIVITY ACROSS NW PA LATE THIS MORNING VARYING QUITE A
BIT IN INTENSITY PER SPOTTER REPORTS. ALLOWED FOR MAINLY 1-3 THROUGH
AFTN PD THERE ALSO.
QUICK CUTOFF WITH SNOW SHOWERS ACROSS FAR SE ZONES THIS AFTERNOON AS
LES NOT MAKING IT THAT FAR SOUTH.
&&
.AVIATION(12Z-12Z)...
FORECAST SOUNDING SHOW AT LEAST SOME MID LEVEL AND LOW LEVEL DRYING
SHOULD TAKE PLACE ACROSS THE AREA TODAY. THIS SHOULD BE NOTED MOST
ACRS THE WESTERN TERMINALS WHERE SNOW SHOWERS WILL BE LIGHTER AND
MORE SCATTERED. THERE WILL ALSO BE A LITTLE SUNSHINE AT LEAST EARLY
ON BEFORE THE LIMITED DAYTIME HEATING HAS A CHANCE TO PRODUCE A
CU/STCU DECK. FURTHER EAST...DOWNWIND OF THE LAKE SNOW SHOWERS WILL
CONTINUE. ALL IN ALL THOUGH STILL NOT MUCH CHANGE FOR THE NEXT 24
HOURS. CONDS WILL REMAIN QUITE VARIABLE ALTHOUGH LOWEST CONDS
SHOULD OCCUR AT KYNG AND KERI.
&&
.SHORT TERM(TONIGHT THRU SUNDAY)...
LAKE EFFECT SNOW CONTINUES ACROSS THE REGION THIS MORNING...ALTHOUGH
LONG RADAR LOOP SHOWS THAT COVERAGE HAS DECREASED SOMEWHAT SINCE THE
EVENING HOURS. FLOW MORE NORTHWESTERLY NOW AS OPPOSED TO
WESTERLY...SHORTER FETCH OFF THE LAKE ALSO CONTRIBUTING TO DECREASE
IN OVERALL COVERAGE. CYCLONIC FLOW WILL CONTINUE ACROSS THE REGION
FOR THE NEXT SEVERAL DAYS...MAIN SHORT TERM FOCUS ON POSSIBLE
HEADLINES AND TIMING OF NEXT ROUND OF SNOWFALL.
THINK THAT SNOWFALL WILL CONTINUE TO TAPER OFF THROUGH THE DAY
TODAY...ALTHOUGH NOT COMPLETELY. A BIT OF SURFACE RIDGING WILL WORK
IN FROM THE SOUTHWEST TODAY WHICH SHOULD HELP DRY THINGS OUT A BIT.
ANOTHER SHORTWAVE WILL ROTATE AROUND THE NEARLY STATIONARY UPPER LOW
LATE TONIGHT AND EXPECT LAKE EFFECT TO INTENSIFY ONCE AGAIN BY LATE
TONIGHT. WILL CANCEL THE LES WARNING BUT REPLACE IT WITH AN
ADVISORY WHICH WILL RUN TIL 4PM THIS AFTERNOON. CAT POPS TODAY IN
THE SNOWBELT...LIKELY TONIGHT THEN WILL EVENTUALLY COME BACK UP TO
CATEGORICAL POPS IN THE SNOWBELT ON SATURDAY AS WAVE MOVES
THROUGH...NEW MODEL QPF SHOWING 3-5 INCHES OF ADDITIONAL SNOWFALL
POSSIBLE IN THE USUAL LOCATIONS DOWNWIND OF LAKE ERIE
SATURDAY...PERHAPS EVEN MORE SATURDAY EVENING. DOESNT LOOK LIKE
THINGS TRY AND DRY OUT UNTIL LATE SUNDAY WHEN
ANOTHER...STRONGER...SURFACE RIDGE MOVES IN FROM THE SOUTHWEST.
CONTINUE TO LIKE THE IDEA OF TAPERING OFF SNOW FROM WEST TO EAST
SUNDAY NIGHT WITH ALL AREAS EVENTUALLY DRY BY MONDAY MORNING. NO
CHANGES MADE FROM MONDAY ONWARD.
TEMPS CONTINUE TO RUN ABOUT 20 DEGREES BELOW NORMAL...WITH NO CHANGE
IN SIGHT UNTIL LATE NEXT WEEK AT THE EARLIEST.
&&
.LONG TERM(SUN NIGHT THRU THURSDAY)...
COLDER THAN NORMAL CONDITIONS ARE EXPECTED TO CONTINUE WITH SOME
MODERATION IN TEMPERATURES. POLAR VORTEX OVER EASTERN CANADA WILL
GRADUALLY WEAKEN AND SHIFT EAST AND ALLOW HEIGHTS TO RISE OVER THE
OHIO VALLEY BUT ANOTHER SHORT WAVE WILL DIG INTO THE GREAT LAKES FOR
THURSDAY AND PROLONG THE BELOW NORMAL TEMPERATURE TREND ALONG WITH
THE CHANCE OF RAIN AND SNOW.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
OHZ011>014-023-089.
PA...LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
PAZ001>003.
&&
SHORT TERM UPDATE...ABE
SHORT TERM...LEINS
LONG TERM...REL
AVIATION...TKHazardous weather outlook, Apr 6, 3:18 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
418 AM EDT FRI APR 6 2007
OHZ011>014-023-089-PAZ001>003-070830-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
418 AM EDT FRI APR 6 2007
...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LAKE EFFECT SNOW ADVISORY
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LAKE EFFECT SNOW WILL CONTINUE ACROSS NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA ON SATURDAY AND SUNDAY. ADDITIONAL LIGHT TO MODERATE
ACCUMULATIONS WILL BE POSSIBLE BEFORE THE SNOW EVENTUALLY TAPERS
OFF EARLY MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>010-017>022-027>033-036>038-047-070830-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-
418 AM EDT FRI APR 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY TODAY.
ACCUMULATIONS ARE EXPECTED TO BE LIGHT...HOWEVER BRIEF PERIODS OF
REDUCED VISIBILITIES AND GUSTY WINDS CAN BE EXPECTED WITHIN THE
HEAVIEST SHOW BANDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SNOW SHOWERS WILL ALSO BE POSSIBLE DURING THE DAY ON
SATURDAY AND SUNDAY. LIGHT ACCUMULATIONS WILL BE POSSIBLE THIS
WEEKEND BEFORE THE SNOW EVENTUALLY TAPERS OFF SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>149-162>169-070830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
418 AM EDT FRI APR 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
GUSTY WESTERLY WINDS WILL CONTINUE ACROSS LAKE ERIE TODAY. WHILE
GALE FORCE WINDS ARE NOT ANTICIPATED...SMALL CRAFT ACTIVITIES ARE
DISCOURAGED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Lake-Effect Snow, Geauga
- When
- April 6, 12:00 PM EST to April 8, 1:00 PM EST
- Where
- Geauga forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Lake effect snow was ongoing across the area, but reintensified late on the 6th and continued through the 7th. Snow finally tapered off during the midday hours of the 8th. By the end of the event, snowfall amounts ranged on average between 15 an 20 inches across the area. 16 inches was reported in Chardon, Claridon Township reported nearly 23 inches, and over 25 inches fell at Chagrin Falls.
Lake-Effect Snow, Cuyahoga
- When
- April 6, 2:00 PM EST to April 8, 12:00 PM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $125,000
- Reported by
- Trained Spotter
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Scattered lake effect snow was ongoing across the area, but conditions began to deteriorate with heavier snow squalls across the area from late in the day on the 6th through the overnight hours into the 7th. By the morning of the 7th, conditions varied dramatically across the area with far southern and southwest portions of the county receiving nearly no snow at all, while other areas saw snow squalls with snowfall rates at least an inch an hour. During the morning hours of the 7th, some highways in the county were closed due to impassable conditions for several hours. The lake effect snow finally tapered off during the day on the 8th, but by the end of the event, Pepper Pike reported 23 inches, 22 inches in Solon, and 15 inches in Cleveland Heights.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Ohio, April 6 to 8, 2007$17 million · 31 events
- Frost and Freeze in Kentucky, April 6 to 8, 2007$5.6 million · 12 events
- Frost and Freeze in Indiana, April 6 to 8, 2007$5.0 million · 8 events
- Winter Storm and Cold in Texas, April 6 to 8, 2007$365,000 · 48 events
- Frost and Freeze in Virginia, April 6, 200721 events
- Frost and Freeze in Tennessee, April 6 to 7, 200720 events
- Frost and Freeze in Illinois, April 6, 200719 events
- Frost and Freeze in Kentucky, April 6, 200718 events
- Frost and Freeze in West Virginia, April 6, 200710 events
- Frost and Freeze in Arkansas, April 6 to 7, 200710 events
- Frost and Freeze in Mississippi, April 6 to 7, 20079 events
- Winter Weather in Virginia, April 6 to 7, 20078 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28811, 28795.